Alert archive / Texas / Freeze Warnings in 2018

Freeze Warning 2, NWS Austin/San Antonio, TX

November 13, 201833 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 13, 2018, 3:13 AM CST for 33 counties in Texas. It took effect at Nov 13, 2018, 8:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2018, 3:13 AM CST (09:13 UTC)
In effect from
Nov 13, 2018, 8:00 PM CST
Expired
Nov 14, 2018, 9:00 AM CST
In force
13 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 9.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2018-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2018-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -125 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-125 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

804 
WWUS74 KEWX 130913
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
313 AM CST Tue Nov 13 2018

TXZ171>173-183>194-202>208-131715-
/O.NEW.KEWX.FZ.W.0002.181114T0200Z-181114T1500Z/
/O.CON.KEWX.FZ.W.0001.000000T0000Z-181113T1600Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart
313 AM CST Tue Nov 13 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
WEDNESDAY...

The National Weather Service in Austin/San Antonio has issued a
Freeze Warning, which is in effect from 8 PM this evening to 9 AM
CST Wednesday. 

* TEMPERATURE...Freezing temperatures will persist through mid
  morning with lows of 29 to 32 across the Hill Country to along
  the Interstate 35 and Highway 90 corridors. Northerly winds of
  15 to 25 mph with gusts to 30 mph will create wind chills in the
  teens in the Hill Country to 20s along the Interstate 35 and
  Highway 90 corridors. Colder temperatures are expected tonight
  into Wednesday morning with lows of 23 to 28. Hard freezes are
  expected across the Hill Country and the usually colder low 
  lying spots along the Escarpment.
 
* IMPACTS...Below freezing temperatures could harm unprotected 
  pets, plants, and pipes. Also, it is recommended to dress in 
  layers, with a wind resistant outer layer, wear a hat, mittens 
  or insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TXZ209-217>225-228-131715-
/O.NEW.KEWX.FZ.W.0002.181114T0200Z-181114T1500Z/
Fayette-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-
De Witt-Lavaca-Dimmit-
Including the cities of La Grange, Eagle Pass, Crystal City, 
Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, 
Halletsville, and Carrizo Springs
313 AM CST Tue Nov 13 2018

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST
WEDNESDAY...

The National Weather Service in Austin/San Antonio has issued a
Freeze Warning, which is in effect from 8 PM this evening to 9 AM
CST Wednesday. 

* TEMPERATURE...Freezing temperatures are expected from the
  Coastal Plains to the Rio Grande Plains overnight into early
  Wednesday morning. Lows of 26 to 28 are expected.

* IMPACTS...Below freezing temperatures could harm unprotected
  pets, plants, and pipes. Also, it is recommended to dress in
  layers, with a wind resistant outer layer, wear a hat, mittens
  or insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
3 follow-up statements
575 
WWUS74 KEWX 131826
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1226 PM CST Tue Nov 13 2018

TXZ171>173-183>194-202>209-217>225-228-141400-
/O.CON.KEWX.FZ.W.0002.181114T0200Z-181114T1500Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Halletsville, 
and Carrizo Springs
1226 PM CST Tue Nov 13 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
9 AM CST WEDNESDAY...

* TEMPERATURE...Freezing temperatures are expected from the 
  Coastal Plains to the Rio Grande Plains overnight into early 
  Wednesday morning. Lows of 26 to 28 are expected. 

* IMPACTS...Below freezing temperatures could harm unprotected 
  pets, plants, and pipes. Also, it is recommended to dress in 
  layers, with a wind resistant outer layer, wear a hat, mittens 
  or insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
744 
WWUS74 KEWX 140936
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
336 AM CST Wed Nov 14 2018

TXZ171>173-183>194-202>209-217>225-228-141500-
/O.CON.KEWX.FZ.W.0002.000000T0000Z-181114T1500Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Halletsville, 
and Carrizo Springs
336 AM CST Wed Nov 14 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...Freezing temperatures are ongoing area wide
  tonight from the Hill Country to the Interstate 35 corridor to
  the Coastal Plains and the Rio Grande Plains. Lows of 24 to 30
  are expected. Temperatures should begin to warm slowly around 
  sunrise, but remain at or below freezing through 9 am. 
  

* IMPACTS...Below freezing temperatures could harm unprotected 
  pets, plants, and pipes. Also, it is recommended to dress in 
  layers, with a wind resistant outer layer, wear a hat, mittens 
  or insulated gloves. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
090 
WWUS74 KEWX 141510
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
Issued by National Weather Service Brownsville TX
910 AM CST Wed Nov 14 2018

...Temperatures climbing above freezing...

.Temperatures gradually rising this morning with full sunshine.
Most areas have climb above freezing or will be rise above 32
degrees by 10 am ending this mornings freezing conditions.

TXZ171>173-183>194-202>209-217>225-228-141615-
/O.EXP.KEWX.FZ.W.0002.000000T0000Z-181114T1500Z/
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Del Rio, 
Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, 
Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, 
Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, 
La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, 
Floresville, Karnes City, Gonzales, Cuero, Halletsville, 
and Carrizo Springs
910 AM CST Wed Nov 14 2018

...FREEZE WARNING HAS EXPIRED...

Temperatures to rise 33-42 by 10 am nearing 45-50 degrees by 11 
am. Freezing conditions are possible along the I 35 and I 10
corridors north of San Antonio Thursday morning.

$$

GB

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:47 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Nov 12, 11:47 PM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1147 PM CST Mon Nov 12 2018

.UPDATE...
Area radars show bands of light snow over the Edwards Plateau to the
Big Bend. Latest HRRR shows these bands moving across our area
overnight into early Tuesday morning. Have updated the forecasts, to
include snow. Due to warm surfaces and strong winds, expect no
accumulations at this time. Should bands increase in intensity, then
light accumulations may be possible. No other updates needed at this
time.

&&

.PREV DISCUSSION... /ISSUED 1052 PM CST Mon Nov 12 2018/

AVIATION...
No significant changes from the ongoing TAFs. The Austin and San
Antonio airports have MVFR ceilings and this will continue through
the overnight. The ceiling at DRT is VFR and will remain that way
through the entire period. The ceilings at Austin and San Antonio
will increase to VFR within a couple of hours of sunrise. North
winds will continue at 15 to 20 kts with gusts to 30 through Tuesday
afternoon. Skies should become mostly clear by late afternoon or
early evening.

PREV DISCUSSION... /ISSUED 917 PM CST Mon Nov 12 2018/

UPDATE...
Forecast for this evening into Tuesday morning is on track.
Temperatures have dropped already to the 32 degrees mark over some
spots across the Hill Country. This trend is expected to continue
overnight over areas along and west of Interstate 35 and north of
Highway 90 through Tuesday morning. A Freeze Warning is in effect
for the areas mentioned above through 10 AM Tuesday. Breezy northerly
winds of 15 to 25 mph will help temperatures to feel (wind chill
factor) in the teens across the Hill Country and low to mid 20s rest
of South Central Texas Tuesday morning. Highs will range from the
lower 40s to lower 50s areawide on Tuesday.

Another but areawide freeze is expected across South Central Texas
Tuesday night into Wednesday morning. Light winds and clear skies
will help temperatures to drop into the low to mid 20s across the
Hill Country and mid to upper 20s elsewhere.

PREV DISCUSSION... /ISSUED 239 PM CST Mon Nov 12 2018/

SHORT TERM (Tonight through Tuesday Night)...
The cold front has pushed south through the CWA and has left behind
breezy northerly winds. Wind speeds remain around 15-25 mph with
higher gusts. All sites are below Wind Advisory Criteria and should
remain that way through the evening. Light rain/drizzle continues to
slowly end from west to east as drier air begins to filter into the
region. All activity should end by the beginning of the the tonight
period and will show a dry forecast for the short-term forecast.
Cloud cover will likely hold on for most areas tonight which will
help with temperatures somewhat. However, areas within the current
Freeze Warning are expected to reach 32 degrees or lower tonight and
see no reasons to make any changes to the Freeze Warning.

For tomorrow, skies should finally clear but temperatures will only
get into the lower to upper 40s with continued north winds around
10-20 mph continuing the cold air advection. Winds will begin to
diminish tomorrow night, and the clear skies, light winds, and very
dry air will allow for near optimal radiational cooling conditions.
Lows will likely be in the 20s for the entire CWA. Will need another
Freeze Warning for the counties that do not see a freeze tonight, and
this will likely be issued by tomorrow morning. It is not a frequent
occurrence that our office can end its initial Freeze Warning
program in one initial event, but this looks to be the case.

LONG TERM (Wednesday through Monday)...
Dry weather will continue through the beginning of the long-term
forecast. Another freeze will be likely for most of the area
Wednesday night after highs Wednesday in the 50s. A slow warming
trend will continue through the weekend before the next front looks
to arrive around Sunday. Models have come in a bit wetter with this
front and will introduce a 20 PoP for the western half of the area
Sunday. Models continue to show lingering rain chances into Monday
but will hold off on multiple days of PoPs until there is more
consistency in the medium-range guidance. If this trend continues,
PoPs will need to be expanded and increase across the area for the
end of the long-term portion of the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              31  45  30  52  35 /  20  -   -   -    0
Austin Bergstrom Intl Airport  33  45  28  52  30 /  20  -   -   -    0
New Braunfels Muni Airport     33  47  27  53  29 /  20  -   -   -    0
Burnet Muni Airport            29  43  26  50  30 /  20  -    0   0   0
Del Rio Intl Airport           35  50  29  58  35 /  20  -    0   0  -
Georgetown Muni Airport        30  43  27  50  31 /  20  -   -   -    0
Hondo Muni Airport             33  49  26  55  31 /  20  -    0   0  -
San Marcos Muni Airport        33  45  27  52  30 /  20  -   -   -    0
La Grange - Fayette Regional   34  45  28  50  29 /  20  -   -   -    0
San Antonio Intl Airport       33  47  27  54  31 /  20  -   -   -   -
Stinson Muni Airport           34  48  28  54  31 /  20  -   -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 10 AM CST Tuesday for Bandera-Bastrop-Bexar-
Blanco-Burnet-Caldwell-Comal-Edwards-Gillespie-Guadalupe-Hays-
Kendall-Kerr-Kinney-Lee-Llano-Medina-Real-Travis-Uvalde-Val Verde-
Williamson.

&&

Aviation...Treadway
Short-Term/Long-Term...04
Hazardous weather outlook, Nov 12, 5:15 AM CST, 21 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
515 AM CST Mon Nov 12 2018

TXZ171>173-183>194-202>209-217>225-228-131115-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
515 AM CST Mon Nov 12 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A strong cold front arrives today and will bring the coldest
temperatures of the season thus far tonight through the middle of
the week. In addition to the very cold temperatures, the cold
front will bring strong north winds today. Sustained winds today
and tonight of 15 to 25 mph are possible, with gusts up to 35 mph.
This will add a wind chill to already cold temperatures.

A light freeze is likely across the Hill Country and Edwards
Plateau tonight into Tuesday morning and will also be possible
over a few locations just south and east of the Balcones
Escarpment. A Freeze Warning has been issued for Monday night,
highlighting the first freeze of the fall season over areas north
of a line from Del Rio to San Antonio to Taylor.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Models continue to trend colder and now show a widespread freeze
across all of South Central Texas Wednesday morning. Temperatures
Wednesday morning will be in the low to mid 20s across the Hill
Country and I-35 corridor, and upper 20s across the Rio Grande
and Coastal Plains. Much of South Central Texas should see a third
morning of freezing temperatures Thursday before a warming trend
resumes Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Freeze Warnings in Texas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.